AD Withdrawal

nyt

Come to think of it, problems with my narrative were not the only reasons I quit writing about withdrawal.  I mean, the fact that I didn’t have an ending.  Also, I may have mentioned this, a couple of months ago, maybe, I started feeling better.  Not good, mind you.  Not even close to that.  But better.  And when you have been feeling really crappy for a long time, and you start to feel better, you feel good.  Like good, the fog is lifting and the sun is coming out.  That sort of good.

So I got carried away.  While I was feeling better, I also still felt really shitty, and I started into thinking about what else I might do.  Why not cut back on the Prozac, I thought.  I was going to do this eventually.  Why not now?  While I was feeling a little better.  So I stopped taking one of my daily Prozacs per week.  And for a couple of weeks, that seemed to be OK, and then…WHAM!..I was back in full fledged total withdrawal, knocked completely off my feet.

As indicated in “Withdrawal,” I had gone off anti-depressants (ADs) several times.  But I had gone off one only to go onto another, so that the going off one was somewhat offset by the going onto the other.  This time though, as I tried to cut back the Prozac, I was not going onto another.  And for the first time I really felt how hard getting off an AD can be.

A friend passed along an article she saw in the New York Times.  It’s about the pains of AD withdrawal, and if you are thinking about going on an AD or have friends and family thinking about it, you should read this article.

Leave a Reply